Alert archive / New York / Wind Advisories in 2024
Wind Advisory 9, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Apr 12, 2024, 3:08 PM EDT for 8 counties in New York. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 13, 2024, 8:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS71 KBGM 121908 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 308 PM EDT Fri Apr 12 2024 NYZ015-016-022-023-131915- /O.NEW.KBGM.WI.Y.0009.240412T1908Z-240413T2200Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Penn Yan, Seneca Falls, Corning, Hornell, and Watkins Glen 308 PM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Yates, Seneca, Steuben and Schuyler counties. * WHEN...Until 6 PM EDT Saturday, the strongest gusts will be on Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The ground is also very saturated which will also contribute to the threat of a few downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
654 WWUS71 KBGM 130126 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 926 PM EDT Fri Apr 12 2024 NYZ015-016-022-023-132200- /O.CON.KBGM.WI.Y.0009.000000T0000Z-240413T2200Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Penn Yan, Seneca Falls, Corning, Hornell, and Watkins Glen 926 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Yates, Seneca, Steuben and Schuyler counties. * WHEN...Until 6 PM Saturday, with the strongest gusts on Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The ground is also very saturated which will also contribute to the threat of a few downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
807 WWUS71 KBGM 130726 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 326 AM EDT Sat Apr 13 2024 NYZ009-017-018-036-037-140000- /O.EXB.KBGM.WI.Y.0009.000000T0000Z-240414T0000Z/ Northern Oneida-Southern Cayuga-Onondaga-Madison-Southern Oneida- Including the cities of Boonville, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 326 AM EDT Sat Apr 13 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Oneida, Southern Cayuga, Onondaga, Madison and Southern Oneida counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils from recent rainfall may enhance the risk of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ015-016-022-023-140000- /O.EXT.KBGM.WI.Y.0009.000000T0000Z-240414T0000Z/ Yates-Seneca-Steuben-Schuyler- Including the cities of Penn Yan, Seneca Falls, Corning, Hornell, and Watkins Glen 326 AM EDT Sat Apr 13 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Yates, Seneca, Steuben and Schuyler counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils from recent rainfall may enhance the risk of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
748 WWUS71 KBGM 131917 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 317 PM EDT Sat Apr 13 2024 NYZ009-015>018-022-023-036-037-140000- /O.CON.KBGM.WI.Y.0009.000000T0000Z-240414T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Madison-Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Hamilton, Oneida, Rome, and Utica 317 PM EDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Oneida, Southern Cayuga, Onondaga, Madison and Southern Oneida counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils from recent rainfall may enhance the risk of falling trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:08 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 12, 2:08 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Binghamton NY 208 PM EDT Fri Apr 12 2024 .SYNOPSIS... Rain showers and a few isolated thunderstorms, along with gusty winds, will persist through the morning hours. Another round of rain showers will move in tonight along with more gusty winds lasting into Saturday morning. Rain may mix with snow late Friday night into Saturday morning as cooler air returns briefly for the weekend. A warming trend is expected to return again early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Showers are moving out of the area for a time this afternoon, minor updates to pops and temperatures with the early afternoon update. Rounds of showers will continue moving through the area this morning, updated pops based on latest trends. A few of the showers have shown the potential for some gusty winds and very broad rotation. Will continue to monitor through the rest of the morning. Temperatures should still drop this afternoon as the cold front shifts farther east. 347 AM Update... Surface analysis places a 986mb low west of Toronto, with a warm front banked up against the Adirondacks, placing our entire CWA in the warm sector with gusty SE winds. Surface dewpoints are mostly in the upper-50s, but some lower-60s readings are nosing into NEPA and parts of the Southern Tier of NY. Not coincidentally, this is where the 3 hour rainfall amounts have been highest outside the higher terrain, generally around 0.25 inches. Higher amounts can be found east of the Poconos, where gauges indicate over a half inch of rain has fallen in the past 3 hours. This might be concerning if it were continuing, but a narrow dry slot is moving into the area, bringing a break in the shower coverage. A convective line of showers extends just ahead of a cold front across western NY into parts of Central PA. This is expected to weaken somewhat as it rotates up towards the Finger Lakes region, though additional heavier convective showers are expected to redevelop over eastern portions of the CWA as a shortwave trough lifts up from the southwest and the cold front continues to push east. We will need to keep an eye on rainfall in the Poconos and Catskills later this morning for any short-fuse hydro concerns, but so far the break in precip is helping in that regard. Overall, expect periods of rain showers to continue through the morning, with some breaks. Showers will mainly lift north of the area, with drier conditions prevailing by around Midday into the early afternoon, after which isolated showers will begin cropping up again, especially across the Finger Lakes and NEPA. High temperatures for the day will be set this morning, generally in the lower-60s, falling off into the 50s slowly through the day. Wrap-around rain showers will become more numerous overnight, as colder air moves in. Rain will mix with snow at times after midnight, and some higher elevation areas south and southwest of the Finger Lakes could see an inch or so of wet snow accumulation on grassy surfaces by Saturday morning, though impacts will be minimal. Elsewhere, snow accumulation is not expected. Showers will change back over to all rain during the day Saturday. Gusty SE winds, which have topped 35 mph at times overnight, will diminish to around 15 to 25 mph this afternoon as they shift to the southwest. Winds will increase again late tonight into early Saturday, with gusts possibly pushing 40 mph across the Thruway corridor Saturday morning as a low level jet axis moves overhead. Gusts could come close to advisory criteria, but will let the day shift reevaluate. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... 200 PM Update... A weak surface ridge will move across the area Sunday morning, advecting in a warmer airmass, especially across the western Southern Tier and NEPA. Temps should climb into the 60s here, with areas north and east seeing the mid to upper 50s. A shortwave is expected to sweep in from the Great Lakes by early afternoon. Most of NY should see rain showers with an isolated rumble of thunder given forecast soundings show a pretty strong low level inversion as warm air in the mid levels covers the region. Warmer surface temperatures across the western Southern Tier and NEPA helps reduce this inversion, and 0-6km bulk shear of 50-60kts will allow for a better chance of more widespread thunderstorms. This could creep north if temps across the region warm more than currently modeled. A cold front is expected to dive across the region from the north as the low slides eastward. This will generate more showers and thunderstorms through the evening hours. Temps will fall into the mid 40s across NY and upper 40s across NEPA. A few showers will linger into the overnight hours, but should dissipate well before sunrise. High pressure will fill in behind the front, with NW flow keeping skies cloudy through the day. Temps should rise into the upper 50s to mid 60s. The high pressure center moves into the area Monday night, scattering skies out and bringing light winds. Temps will fall into the upper 30s to low 40s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... 205 PM Update... An active week of weather is in store for the region as multiple low pressure systems impact the area. The first low will move through the Great lakes Wednesday, pushing a warm front through the region. Rain showers and isolated thunderstorms are expected through the afternoon and evening hours as temps will increase to the upper 60s to mid 70s across the area. A weak ridge fills in behind the departing low Thursday night, but another shortwave is right on its heels, bringing another round of showers and isolated thunderstorms Friday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... We will see a break in the rain for most of the area this afternoon with some improvement in ceilings to VFR at times. However, MVFR and IFR ceilings should come back in tonight for all sites with additional rain and perhaps a few snow showers for KITH, KBGM and KRME.Continued west to southwest wind gusts of 20-30 mph throughout the TAF period with the highest gusts Saturday afternoon. Low chance for some marginal speed LLWS but it does not sufficient enough for TAF inclusion at this time. Outlook... Saturday afternoon...Possible restrictions from rain showers.Gusty winds continue. Sunday...Chance for rain showers and possible restrictions. Monday through Wednesday...Mainly VFR, another chance of showers Wednesday. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPH/MWG NEAR TERM...MPH/MWG SHORT TERM...JTC LONG TERM...JTC AVIATION...MWG
Hazardous weather outlook, Apr 12, 4:50 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 450 AM EDT Fri Apr 12 2024 NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-130900- Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 450 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Moderate to locally heavy rain showers could lead to highly localized flooding in poor drainage areas this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-022-023-025-036-037-044-130900- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- 450 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Moderate to locally heavy rain showers could lead to highly localized flooding in poor drainage areas this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. West winds may gust 40 to 45 mph at times Saturday morning into Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 12, 9:10 AM EDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Binghamton NY
910 AM EDT Fri Apr 12 2024
PAZ039-040-044-121345-
Susquehanna PA-Northern Wayne PA-Lackawanna PA-
910 AM EDT Fri Apr 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SUSQUEHANNA...
NORTHEASTERN LACKAWANNA AND WEST CENTRAL WAYNE COUNTIES THROUGH 945
AM EDT...
At 909 AM EDT, Doppler radar was tracking a strong thunderstorm over
Tompkinsville, or near Waverly, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clifford, Forest City, Vandling, Union Dale, East Benton, Pleasant
Mount, Tompkinsville, Fleetville, Lenoxville, and Royal.
This includes the following highway exits...
Pennsylvania Interstate 81 between 197 and 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4152 7564 4158 7573 4182 7560 4175 7523
4164 7544 4164 7546 4162 7546
TIME...MOT...LOC 1309Z 214DEG 28KT 4159 7564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AJGSpecial weather statement, Apr 12, 9:26 AM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
926 AM EDT Fri Apr 12 2024
NYZ046-121345-
Otsego NY-
926 AM EDT Fri Apr 12 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTSEGO COUNTY
THROUGH 945 AM EDT...
At 926 AM EDT, Doppler radar was tracking a strong thunderstorm near
Springfield, or near Cooperstown, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Middlefield, Springfield, Richfield Springs, Cherry Valley, Salt
Springville, Glimmerglass State Park, East Springfield, Oaksville,
and Van Deusenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4268 7483 4275 7505 4288 7504 4288 7502
4283 7490 4289 7488 4290 7486 4284 7468
TIME...MOT...LOC 1326Z 203DEG 39KT 4277 7486
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JTCLocal storm report, Apr 12, 9:37 AM EDT, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
937 AM EDT Fri Apr 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM Rain 4 NNW Avoca 42.45N 77.46W
04/12/2024 M0.85 Inch Steuben NY Trained Spotter
24 hour rainfall. Still raining.
&&
BJTSpecial weather statement, Apr 12, 10:07 AM EDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
1007 AM EDT Fri Apr 12 2024
NYZ057-121430-
Delaware NY-
1007 AM EDT Fri Apr 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DELAWARE COUNTY
THROUGH 1030 AM EDT...
At 1007 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fishs Eddy, or 12 miles south of Walton, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walton, Colchester, Hamden, Fishs Eddy, Harvard, Downsville, Corbett,
East Branch, Peabrook, and Beerston.
This includes the following highway exits...
Interstate 86/Route 17 between 87A and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4189 7512 4192 7526 4227 7525 4220 7491
TIME...MOT...LOC 1407Z 197DEG 34KT 4199 7515
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JTCLocal storm report, Apr 12, 10:54 AM EDT, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1054 AM EDT Fri Apr 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM Rain Delhi 42.28N 74.92W
04/12/2024 M0.95 Inch Delaware NY Trained Spotter
24 hr rainfall report.
&&
BJTThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:26 AM EDT | Special Weather Statement | BGM | Otsego | 19 min |
| Apr 12, 10:07 AM EDT | Special Weather Statement | BGM | Delaware | 23 min |
Nearby
Wind Advisories in New York, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.